← Return to Low Iron Levels and Weakness

Discussion
Dana, Volunteer Mentor (@danab)

Low Iron Levels and Weakness

Blood Cancers & Disorders | Last Active: Jul 8, 2021 | Replies (19)

Comment receiving replies
@loribmt

@lisal64 You just had your 1st transplant birthday this month! That’s awesome! A hearty congratulations and a huge smile for reaching the Stringent Complete Response! That’s the ultimate goal of using your own stem cells for remission of multiple myeloma. I’m thrilled for you because I know this hasn’t been easy by any means but it’s a positive milestone in your ongoing journey of recovery. You must feel pretty energized mentally with that good news!

I am sorry you’re having the side effects of the medication your taking.
The fatigue and weakness from the Pomalsyst would be really frustrating to cope with. Especially now after hitting a secure remission point, you want to get on with life at full speed. Chemo and the transplant does take its toll on the body. Having an autologous SCT you were spared any graft vs host issues but it doesn’t come without its own share of recovery issues and collateral damage. The first year is the hardest so keep the faith! You’re doing amazingly well and your positivity will keep you propelled! ☺️

How long will you be on the Pomalyst? Is this a long term maintenance medication that can be reduced or eliminated over time?

Wishing you a steady recovery, Lisa! Lori

Jump to this post


Replies to "@lisal64 You just had your 1st transplant birthday this month! That’s awesome! A hearty congratulations and..."

Lori, thank you for your kind and encouraging words! My family and I are thrilled with my SCR . My MM specialist wants me to continue the Pomalyst for a year, then repeat BMB. He did talk about tweaking the dose later, as a possibility. Right now, I am afraid to rock the boat, and am ok with continuing. I will have labs checked every 2 months, locally. I may decide to see if they can lower the dose later, if my numbers stay down. It was a trade off: Pomalyst 4 mg with NO DEXAMETHASONE! I was happy that my maintenance did not include the Dexamethasone, as I had really bad side effects from 8 months total, of the 40 mg dose ,weekly. My eyesight is worse than ever now, too. Possibly from the steroids. I am a nurse, and have decided that this fact is a blessing and a curse, as a patient. I have been my own advocate, and am so thankful that I have been able to learn so much about MM. My nursing Med- Surg book (from 28 years ago), only had 1 long paragraph about MM. I have been blessed to recieve care at Mayo, as well. I wish all of us with MM could reach SCR, and pray for a cure soon, too! Thank you again for your support!

  Request Appointment